Alert archive / Kansas / Flash Flood Warnings in 2025
Flash Flood Warning 11, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jun 23, 2025, 10:40 PM CDT for McPherson County, Reno County, Rice County, Kansas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2025, 10:40 PM CDT (03:40 UTC)
- Expired
- Jun 24, 2025, 2:32 AM CDT
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties McPherson County, KS, Reno County, KS, Rice County, KS
The radar
The Wichita radar (KICT), 69 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 11:36 PM CDT | FLASH FLOOD | Hutchinson, KS | Some roads were flooded in town with over 6 inches of water flowing. |
| Jun 24, 12:15 AM CDT | FLASH FLOOD | 1 Wnw Hutchinson, KS | 3 to 4 feet of water on Main St between 15th and 18th street. Also reports of cars stalled out due to high water. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 436 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
750
WGUS53 KICT 240340
FFWICT
KSC113-155-159-240745-
/O.NEW.KICT.FF.W.0011.250624T0340Z-250624T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wichita KS
1040 PM CDT Mon Jun 23 2025
The National Weather Service in Wichita has issued a
* Flash Flood Warning for...
Southwestern McPherson County in central Kansas...
Southeastern Rice County in central Kansas...
Central Reno County in south central Kansas...
* Until 245 AM CDT.
* At 1040 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Hutchinson, South Hutchinson, Inman, Buhler, Nickerson, Arlington,
Partridge, Abbyville, Willowbrook, Langdon and Hutchinson Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3785 9844 3817 9805 3834 9784 3823 9763
3817 9770 3775 9820
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Kaufman3 follow-up statements
362
WGUS73 KICT 240435
FFSICT
Flash Flood Statement
National Weather Service Wichita KS
1135 PM CDT Mon Jun 23 2025
KSC113-155-159-240745-
/O.CON.KICT.FF.W.0011.000000T0000Z-250624T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McPherson KS-Reno KS-Rice KS-
1135 PM CDT Mon Jun 23 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CDT TUESDAY
FOR SOUTHWESTERN MCPHERSON, SOUTHEASTERN RICE AND CENTRAL RENO
COUNTIES...
At 1135 PM CDT, local law enforcement reported flash flooding in
Hutchinson, with 6 to 10 inches of water flowing over streets in the
city. Between 3 and 5 inches of rain have fallen. Additional
rainfall amounts of 1 to 2 inches are possible in the warned area.
Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Law enforcement reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Hutchinson, South Hutchinson, Inman, Buhler, Nickerson, Arlington,
Partridge, Abbyville, Willowbrook, Langdon and Hutchinson Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3785 9844 3817 9805 3834 9784 3823 9763
3817 9770 3775 9820
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Kaufman978
WGUS73 KICT 240522
FFSICT
Flash Flood Statement
National Weather Service Wichita KS
1222 AM CDT Tue Jun 24 2025
KSC113-155-159-240745-
/O.CON.KICT.FF.W.0011.000000T0000Z-250624T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McPherson KS-Reno KS-Rice KS-
1222 AM CDT Tue Jun 24 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CDT EARLY THIS
MORNING FOR SOUTHWESTERN MCPHERSON, SOUTHEASTERN RICE AND CENTRAL
RENO COUNTIES...
At 1222 AM CDT, trained weather spotters reported flash flooding in
Hutchinson, with 3 to 4 feet of water covering Main Street between
15th Street and 18th Street. Between 3 and 5 inches of rain have
fallen. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Trained spotters reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Hutchinson, South Hutchinson, Inman, Buhler, Nickerson, Arlington,
Partridge, Abbyville, Willowbrook, Langdon and Hutchinson Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3785 9844 3817 9805 3834 9784 3823 9763
3817 9770 3775 9820
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Kaufman570
WGUS73 KICT 240732
FFSICT
Flash Flood Statement
National Weather Service Wichita KS
232 AM CDT Tue Jun 24 2025
KSC113-155-159-240742-
/O.CAN.KICT.FF.W.0011.000000T0000Z-250624T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McPherson KS-Reno KS-Rice KS-
232 AM CDT Tue Jun 24 2025
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN MCPHERSON,
SOUTHEASTERN RICE AND CENTRAL RENO COUNTIES...
Flash flooding is no longer expected to pose a threat. Please
continue to heed remaining road closures.
&&
LAT...LON 3785 9844 3817 9805 3834 9784 3823 9763
3817 9770 3775 9820
$$
KaufmanWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 6:31 PM CDT, 4 hours 9 minutes earlier. Its key messages:
- Scattered to numerous showers/thunderstorms this afternoon through tonight, especially northwest of the Flint Hills. Strong to severe downburst winds and intense rainfall rates the primary hazards.
- Spotty shower/storm chances Tuesday afternoon-evening.
- Off-and-on spotty shower/storm chances late Wednesday through early next week.
Area forecast discussion, Jun 23, 6:31 PM CDT, 4 hours 9 minutes before
Area Forecast Discussion National Weather Service Wichita KS 631 PM CDT Mon Jun 23 2025 ...Updated Aviation Discussion... .KEY MESSAGES... - Scattered to numerous showers/thunderstorms this afternoon through tonight, especially northwest of the Flint Hills. Strong to severe downburst winds and intense rainfall rates the primary hazards. - Spotty shower/storm chances Tuesday afternoon-evening. - Off-and-on spotty shower/storm chances late Wednesday through early next week. && .DISCUSSION... Issued at 239 PM CDT Mon Jun 23 2025 A slow-moving cold front approaching from the northwest amidst a moist/unstable/uncapped airmass will be the focus for scattered to numerous showers/thunderstorms this afternoon and evening, with activity likely lingering well into the night. Given the uncapped airmass, a few thunderstorms could form as far east-southeast as the Flint Hills over southeast Kansas, although thinking the greatest coverage/chances will be northwest of the KS Turnpike closer to the approaching cold frontal zone. Strong instability and modest lapse rates will favor vigorous and tall updrafts, with modest downdraft CAPE values supporting locally strong to severe wet microbursts. Deep layer shear is 20-25 kts at best, which should limit updraft rotation and tilt, supporting only a marginal hail threat. Furthermore, anomalously high precipitable waters in concert with relatively slower storm motions will support intense rainfall rates and localized flash flooding. Thinking the potential for strong to severe downburst winds will be mainly before 10 PM or so. Thereafter, mostly non-severe showers/storms should linger a good portion of the night and even into Tuesday morning mainly northwest of the KS Turnpike, supported by a strengthening low-level jet impinging on the cold frontal zone. With the frontal zone stalling and laying out across central KS Tuesday, thinking Tuesday afternoon-evening hit-or-miss showers/storms will be focused generally along/north of Highway 56. The primary threats will once again be localized wet microbursts and intense rainfall rates. As we look ahead, spotty off-and-on shower/storm chances enter back into the forecast late Wednesday and persist all the way through the weekend. The culprits will be subtle ripples in the mid-level flow moving in from the west-southwest along with weak cold fronts encroaching from the north, amidst a continued moist/unstable/uncapped airmass. Widespread severe weather appears unlikely given the relatively weak flow aloft, although locally strong wind gusts and intense rainfall rates remain possible. Stay tuned as we continue to refine the forecast during this period. && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 622 PM CDT Mon Jun 23 2025 A cold front approaching from the northwest amidst a moist and unstable airmass and an increasing low-level jet will support continued scattered to numerous showers/thunderstorms through the evening and night, mainly along and northwest of the Kansas Turnpike. Thinking the primary threat with this activity will be locally heavy rain, although the strongest activity will be capable of isolated strong to severe downburst winds and perhaps dime to quarter size hail. Covered this storm threat with TEMPO and and PROB30 groups at all TAF sites except CNU. && .ICT WATCHES/WARNINGS/ADVISORIES...None. && DISCUSSION...ADK AVIATION...ADK
Hazardous weather outlook, Jun 23, 8:02 PM CDT, 2 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 802 PM CDT Mon Jun 23 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-250115- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 802 PM CDT Mon Jun 23 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Scattered to numerous showers and thunderstorms will impact locations mainly along and northwest of the Kansas Turnpike this evening and tonight. The primary concern will be locally intense rainfall rates, which could result in areas of flooding. Additionally, a few of the stronger storms will be capable of 60 mph winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Spotty shower and thunderstorm chances remain in the forecast Tuesday afternoon and evening, and off-and-on late Wednesday through the weekend, mainly during the afternoon and evening hours. The primary threats with this activity will be strong wind gusts and heavy rainfall. Heat indices around 100 degrees are expected each afternoon and early evening this week through the weekend. .SPOTTER INFORMATION STATEMENT... Reports of severe weather, heavy rainfall amounts, and flooding are always greatly appreciated. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
In the hours before
Local storm report, Jun 23, 4:48 PM CDT, 5 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
448 PM CDT Mon Jun 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Tstm Wnd Gst 3 ENE Lyons 38.37N 98.15W
06/23/2025 E60 MPH Rice KS Broadcast Media
courtesy of KAKE, about 50-60mph+.
&&Local storm report, Jun 23, 5:06 PM CDT, 5 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
506 PM CDT Mon Jun 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM Hail 1 SW Windom 38.38N 97.92W
06/23/2025 E1.00 Inch McPherson KS Broadcast Media
courtesy of KAKE.
&&Local storm report, Jun 23, 8:53 PM CDT, 1 hour 47 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
853 PM CDT Mon Jun 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM Rain 3 NW Wichita Eisenhower 37.69N 97.48W
06/23/2025 M2.33 Inch Sedgwick KS Trained Spotter
Storm total rainfall since about 4:30 pm.
&&The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 2:49 AM CDT | Areal Flood Warning | ICT | McPherson, Reno, Rice | 8 hr |
| Jun 24, 10:40 AM CDT | Areal Flood Warning | ICT | McPherson, Reno, Rice | 48 hr |
| Jun 24, 1:50 PM CDT | River Flood Warning | ICT | Reno, Rice | 3 days |
Nearby
Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.